Florida, 2006Hail in Florida, May 7, 2006
May 7, 2006 · NWS TAE · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 7, 1:10 PM EST, 51 minutes earlier.
Area forecast discussion, May 7, 1:10 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT SUN MAY 7 2006
.SYNOPSIS...ISOLATED SEVERE STORMS THIS AFTERNOON...WITH WATCH OUT
FOR MOST OF CWA. MAIN THREAT OVER SE AL & SW GA...WHERE FACTORS
COMING TOGETHER THE BEST. GOOD DIFFERENTIAL HEATING THIS AFTERNOON
HELPING DESTABILIZE THE MOIST ATMOSPHERE...& WITH THE WARM FRONT
LIFTING NE...A LOW OVER AL...& A WEAK FRONT BOUNDARY SW TO LA...WARM
SECTOR SET UP OVER THE CWA TODAY. SHORTWAVE MOVING ACROSS THE REGION
HELPING TO INITIATE CONVECTION. MAIN THREAT SHOULD BE STRONG WINDS &
LARGE HAIL. TORNADO THREAT LOW WITH LIMITED SHEAR. ONLY REAL FACTOR
MISSING IS GOOD JET DYNAMICS...LOW LEVEL JET ONLY AROUND 20 KNOTS...
OR WE COULD SEE MUCH MORE SEVERE WEATHER & POSSIBLE TORNADOES. WILL
SEE THESE FEATURES WILL CONTINUE TO PROGRESS EAST THIS AFTERNOON &
THIS EVENING.
&&
.SHORT TERM...(TONIGHT THROUGH TUESDAY)...
MODELS ARE CONSISTENT MOVING THE UPPER DYNAMICS & THE SURFACE SYSTEM
EAST BY 00Z...BUT THIS MAY BE A BIT TOO FAST. BUT WILL TAPPER OFF
CONVECTION AFTER 00Z TO 06Z. PATCHY DENSE FOG WILL BE POSSIBLE
OVERNIGHT WITH EXPECTED RAIN AREAS. ON MONDAY...THE BOUNDARY STALLS
OVER N FL...WITH A SOUTH FLOW OVER N FL...WHILE POSSIBLE NW OVER SE
AL & SW GA. SMALL POP ON MONDAY WITH VERY LIMITED DYNAMICS...BUT
SOME SEA BREEZE FORMATION & AFTERNOON HEATING POSSIBLE. MONDAY NIGHT
THE STALLED BOUNDARY OVER THE AREA LIFTS NE AS A WARM FRONT & SOME
SHORT WAVE ENERGY MOVES ACROSS THE AREA...SO 20-30% POP WILL BE IN
THE FORECAST. TUESDAY BRINGS A MOSTLY DRY DAY...WITH SOME POSSIBLE
SMALL CHANCES OF RAIN IN THE AFTERNOON & EVENING WITH MAINLY A SEA
BREEZE INITIATION. TEMPS WILL WARM TO ABOVE NORMAL LEVELS THROUGH
TUESDAY.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)...
WEDNESDAY LOOKS TO BE A TRANSITION DAY BEFORE THE NEXT COLD FRONT
PUSHES THROUGH THE AREA. SMALL CHANCE OF RAIN MAIN AFTERNOON TO
EVENING WEDNESDAY. THEN A COLD FRONT PUSHES THROUGH ON THURSDAY WITH
SHOWERS & THUNDERSTORMS. DRYING A BIT COOLER FOR FRIDAY & INTO THE
WEEKEND.
&&
.MARINE...WILL SEE WINDS & SEE COME UP A BIT WITH THE INCREASED
SOUTH FLOW...BUT STILL REMAIN BELOW BELOW EXERCISE CAUTION LEVELS.
&&
.FIRE WEATHER...RH VALUES WILL REMAIN UP WITH NO CONCERNS FOR THE
NEXT SEVERAL DAYS.
&&
.AVIATION...VFR TO MVFR CIGS EXPECTED ACROSS THE AREA. SOME STRONG
TO SEVERE STORMS OVER N FL THIS AFTERNOON TO EVENING WITH IFR
CIGS...HEAVY RAIN...REDUCED VISIBILITIES. THEN MAINLY VFR
OVERNIGHT...BUT AREAS OF IFR & PATCHY DENSE FOG IN AREAS WHERE RAIN
FELL. KDHN...KTLH...KABY WILL HAVE THE GREATEST LIKELIHOOD OF IFR
CONDITIONS. DURING THE DAY MONDAY...MAINLY VFR ACROSS THE AREA WITH
AFTERNOON ISOLATED TSTMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 66 85 64 88 / 40 30 20 20
PANAMA CITY 70 83 69 85 / 50 30 20 20
DOTHAN 64 83 65 88 / 50 30 20 20
ALBANY 64 84 64 86 / 50 30 20 20
VALDOSTA 64 85 64 87 / 40 30 20 20
CROSS CITY 66 85 65 86 / 30 30 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
RADAR...JM/KGG
AVIATION/FIRE WX...JM
PUBLIC/MARINE...MCT
Hazardous weather outlook, May 7, 4:45 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EDT SUN MAY 7 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-081000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
445 AM CDT SUN MAY 7 2006 /545 AM EDT SUN MAY 7 2006/
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
TODAY. A WEAK LOW PRESSURE SYSTEM WILL FORM AND MOVE EASTWARD
ALONG THE NEARLY STATIONARY FRONT WHICH LIES JUST TO THE NORTH OF
OUR AREA. THIS SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO THE CWA TODAY...SOME OF WHICH COULD BE STRONG TO
SEVERE ESPECIALLY AFTER SOME DAYTIME HEATING HAS OCCURRED. STRONG
STRAIGHT LINE WINDS AND POTENTIALLY LARGE HAIL WILL BE THE
GREATEST THREATS WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE NEXT COLD FRONT IS EXPECTED TO DISSIPATE AFTER IT MOVES INTO
THE AREA TONIGHT AND MONDAY...WITH PERHAPS A BRIEF RESPITE IN THE
UNSETTLED WEATHER THROUGH TUESDAY. SHOWERS AND STORMS WILL RETURN
TO THE FORECAST ON WEDNESDAY AND THURSDAY...WITH THE NEXT COLD
FRONT EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY. ALTHOUGH IT
IS STILL EARLY IN THE FORECAST...THIS COULD RESULT IN SEASONABLY
COOL WEATHER FOR NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
17-GOULD
In the hours before
Special weather statement, May 7, 11:14 AM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1214 PM EDT SUN MAY 7 2006
GAZ126-071700-
LEE-
1214 PM EDT SUN MAY 7 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE COUNTY IN
SOUTH-CENTRAL GEORGIA...
* UNTIL 100 PM EDT
AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEESBURG...MOVING EAST AT 25 MPH.
PEOPLE IN CENTRAL LEE COUNTY...INCLUDING THE CITY OF LEESBURG...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.
23-MCNATT
Special weather statement, May 7, 11:36 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1236 PM EDT SUN MAY 7 2006
ALZ068-071715-
GENEVA-
1236 PM EDT SUN MAY 7 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN
SOUTHEAST ALABAMA...
* UNTIL 1215 PM CDT
AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE THUNDERSTORMS THROUGHOUT THE COUNTY...MOVING EAST AT 30 MPH.
PEOPLE IN GENEVA COUNTY...INCLUDING THE CITY OF SAMSON...GENEVA AND
OAK GROVE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.
23-MCNATT
Special weather statement, May 7, 12:16 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
116 PM EDT SUN MAY 7 2006
GAZ143-071800-
MILLER-
116 PM EDT SUN MAY 7 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN
SOUTHWEST GEORGIA...
* UNTIL 200 PM EDT
AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DONALSONVILLE...MOVING EAST AT 30 MPH.
THIS STORM WILL BE NEAR...
5 MILES SOUTH OF COLQUITT BY 125 PM EDT.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
38-GODSEY
Special weather statement, May 7, 1:18 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
218 PM EDT SUN MAY 7 2006
GAZ157-071900-
GRADY-
218 PM EDT SUN MAY 7 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GRADY COUNTY IN
SOUTHWEST GEORGIA...
* UNTIL 300 PM EDT
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF CAIRO...MOVING NORTHEAST AT 25
MPH.
THIS STORM WILL BE NEAR...
CAIRO BY 225 PM EDT.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
38-GODSEY
Special weather statement, May 7, 1:20 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EDT SUN MAY 7 2006
FLZ007-008-071900-
COASTAL WALTON-INLAND WALTON-
220 PM EDT SUN MAY 7 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...
* UNTIL 200 PM CDT
AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF DEERLAND...OR 13 MILES
WEST OF DE FUNIAK SPRINGS...MOVING EAST AT 30 MPH.
PEOPLE IN CENTRAL WALTON COUNTY...INCLUDING THE CITY OF DE FUNIAK
SPRINGS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.
23-MCNATT
Special weather statement, May 7, 1:34 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM EDT SUN MAY 7 2006
GAZ158-071930-
THOMAS-
234 PM EDT SUN MAY 7 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR THOMAS COUNTY IN
SOUTHWESTERN GEORGIA...
* UNTIL 330 PM EDT
AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF CAIRO...MOVING EAST AT 20
MPH.
THIS STORM WILL BE NEAR...
5 MILES SOUTH OF THOMASVILLE BY 255 PM EDT.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
38-GODSEY
Hail, Washington
- When
- May 7, 2:01 PM EST
- Where
- Washington County, 2 mi N of Gilberts Mill
- Measured
- 0.75 in hail
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.667, -85.500
Penny size hail reported on Alford Road by a Florida Electric Company manager in Graceville.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in South Carolina, May 7, 2006$250,000 · 2 events
- Tornadoes and Hail in Kansas, May 7, 2006F1 · 32 events
- Lightning Strike in Georgia, May 7, 2006$125,000 · 1 event
- Flash Flooding and Hail in Texas, May 7 to 8, 2006$100,000 · 1.75 in hail · 5 events
- Tornadoes and Damaging Winds in Minnesota, May 7, 2006F1 · 4 events
- Tornadoes and Hail in Kansas, May 7, 2006F0 · 10 events
- Damaging Wind in Alabama, May 7, 2006$15,000 · 50 kt wind · 1 event
- Dust Devil in North Dakota, May 7, 20061 injured · 1 event
- Hail and Damaging Wind in Texas, May 7, 20062.75 in hail · 9 events
- Hail in Nebraska, May 7, 2006$1,000 · 1.75 in hail · 8 events
- Tornadoes and Hail in South Carolina, May 7, 2006$5,000 · F0 · 7 events
- Hail and Damaging Wind in Oklahoma, May 7, 20061.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511435.